MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck with the guidewire.The target lesion was located in the severely calcified proximal segment of the left anterior descending artery.A 1.50mm rotalink burr and a rotawire were selected for use.During the procedure, it was noted that the burr was stuck with the rotawire.Furthermore, the guidewire could not cross.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck with the guidewire.The target lesion was located in the severely calcified proximal segment of the left anterior descending artery.A 1.50mm rotalink burr and a rotawire were selected for use.During the procedure, it was noted that the burr was stuck with the rotawire.Furthermore, the guidewire could not cross.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable after the procedure.It was further reported that severely stenosed target lesion was located in the severely tortuous and severely calcified proximal segment of the left anterior descending artery.The rotawire has reached the lesion, but while the burr was being advanced, it was found that the burr could not cross the rotawire, so the burr did not reach the inside of the patient.Additionally, the physician directly replaced the burr, not using other devices to remove it.
 
Event or Problem Description
It was reported that the burr became stuck with the guidewire.The target lesion was located in the severely calcified proximal segment of the left anterior descending artery.A 1.50 mm rotalink burr and a rotawire were selected for use.During the procedure, it was noted that the burr was stuck with the rotawire.Furthermore, the guidewire could not cross.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable after the procedure.It was further reported that severely stenosed target lesion was located in the severely tortuous and severely calcified proximal segment of the left anterior descending artery.The rotawire has reached the lesion, but while the burr was being advanced, it was found that the burr could not cross the rotawire, so the burr did not reach the inside of the patient.Additionally, the physician directly replaced the burr, not using other devices to remove it.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter phone: (b)(6).Device evaluated by manufacturer.The complaint device was received for product analysis.A visual inspection of the device found that the coil was kinked at the handshake connection.A microscopic inspection of the device found that the coil stretched from the handshake connection to 2 cm proximal from the burr.As the rotawire used in the procedure was not returned, a test rotawire was used for analysis.During analysis, the test rotawire was able to be inserted into the burr catheter both distally and proximally but was unable to be advanced due to the kinked coil.No other issues were identified during the product analysis.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21367861
Report Number2124215-2025-07450
Device Sequence Number8519227
Product Code MCX
UDI-Device Identifier08714729185857
UDI-Public(01)08714729185857(17)260903(10)34763607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0034763607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/16/2025
03/10/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/10/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight72 KG